Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Chebyshev subspaces and convergence of positive linear operators

Author: C. A. Micchelli
Journal: Proc. Amer. Math. Soc. 40 (1973), 448-452
MSC: Primary 41A65
MathSciNet review: 0328445
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A theorem of Korovkin states that a sequence of positive linear operators on $ C[a,b]$ converges strongly to the identity if and only if convergence holds on a three-dimensional Chebyshev subspace of $ C[a,b]$. We extend this theorem to include Chebyshev subspaces of arbitrary dimension and convergence to other positive linear operators.

References [Enhancements On Off] (What's this?)

  • [1] A. Friedman, Foundations of modern analysis, Holt, Rinehart and Winston, New York, 1970. MR 43 #858. MR 0275100 (43:858)
  • [2] S. Karlin and W. Studden, Tchebycheff systems: With applications in analysis and statistics, Pure and Appl. Math., Vol. 15, Interscience, New York, 1966. MR 34 #4757. MR 0204922 (34:4757)
  • [3] R. Kelisky and T. J. Rivlin, Iterates of Bernstein polynomials, Pacific J. Math. 21 (1967), 511-520. MR 35 #3328. MR 0212457 (35:3328)
  • [4] P. P. Korovkin, Linear operators and approximation theory, Fizmatgiz, Moscow, 1959; English transl., Russian Monographs and Texts on Advanced Math. and Phys., Vol. Ill, Gordon and Breach, New York; Hindustan, Delhi, 1960. MR 27 #561. MR 0150565 (27:561)
  • [5] G. G. Lorentz, Approximation of functions, Holt, Rinehart and Winston, New York, 1966. MR 35 #4642. MR 0213785 (35:4642)
  • [6] D. Wulbert, Convergence of operators and Korovkin's theorem, J. Approximation Theory 1 (1968), 381-390. MR 38 #3679. MR 0235370 (38:3679)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A65

Retrieve articles in all journals with MSC: 41A65

Additional Information

Keywords: Chebyshev subspace, positive operators, Korovkin's theorem
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society